Florida, 2007

Cold in Florida, April 7 to 8, 2007

April 7 to 8, 2007 · NWS JAX · 1 event in 1 county or zone

A late season cold snap resulted in record cold temperatures across the eastern half of the United States with record cold temperatures for the month of April and record late freezes reported locally.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A late season cold snap resulted in record cold temperatures across the eastern half of the United States with record cold temperatures for the month of April and record late freezes reported locally.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 7, 8:18 PM EST, 42 minutes earlier.

Area forecast discussion, Apr 7, 8:18 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
918 PM EDT SAT APR 7 2007

...FREEZE WARNING FROM THE INLAND AREAS OF EXTREME NE FL TO
THE SUWANNEE VALLEY REGION AND INTO SE GA...

...RECORD LOWS EXPECTED TONIGHT...

.UPDATE...CURRENT FORECAST/TEMPS ON TRACK. MAIN QUESTION
REMAINS AS TO HOW COLD IT WILL GET TONIGHT. THE 18Z MAV
GUIDANCE IS EVEN COLDER THAN THE EARLIER RUN AND SHOWS
A MIN TEMP OF 23 FOR JAX. BEING THAT IT WAS A GOOD 10
DEGREES TOO LOW LAST NIGHT...WE DO NOT HAVE MUCH CONFIDENCE
IN IT TONIGHT EITHER. THERE ARE HIGH CLOUDS THAT ARE RAPIDLY
STREAMING IN FROM THE GULF COAST...OUT AHEAD OF APPROACHING UPPER
LEVEL DISTURBANCE. MODEL CROSS SECTIONS SHOW THESE HIGH LEVEL
CLOUDS COMING INTO THE REGION AFTER MIDNIGHT WHICH WILL HELP TO
MITIGATE THE RADIATIONAL COOLING. HAVE NOT MADE ANY CHANGES TO
PREVIOUS MINS WHICH ARE ALSO VERY CLOSE TO THE LAMP GUIDANCE (NGM
MOS BASED). WILL KEEP THE FREEZE WARNING GOING FROM JAX WEST TO
THE SUWANNEE VALLEY AND INTO SE GA. HOWEVER...THE COASTAL AREAS OF
NE FL ARE STILL EXPECTED TO REMAIN ABOVE FREEZING.

RECORD LOWS FOR SUNDAY AM...

JAX: 37 IN 1971
GNV: 38 IN 1950
AMG: 34 IN 1950
SSI: 38 IN 1950

&&

.MARINE...WINDS ACROSS THE OUTER WATERS WILL REMAIN CLOSE TO SCA
LEVELS TONIGHT AND WILL KEEP THE ADVISORY GOING THERE.

&&

.AVIATION...VFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  30  60  36  59 /   0   0  10  30
SSI  39  58  44  59 /   0   0  10  40
JAX  31  63  39  62 /   0  10  10  40
SGJ  39  61  44  62 /   0  10  10  40
GNV  35  63  41  65 /   0  10  10  40
OCF  35  63  42  69 /  10  10  10  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 8 PM EDT SUNDAY FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FREEZE WARNING FROM 4 AM TO 8 AM EDT SUNDAY FOR BAKER-COLUMBIA-
     DUVAL-GILCHRIST-HAMILTON-NASSAU-SUWANNEE-UNION.

GA...RED FLAG WARNING FROM 11 AM TO 8 PM EDT SUNDAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     FREEZE WARNING FROM 4 AM TO 8 AM EDT SUNDAY FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

&&

PP/MZ/PK
Hazardous weather outlook, Apr 7, 2:38 PM EST, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
338 PM EDT SAT APR 7 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
338 PM EDT SAT APR 7 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FREEZE WARNING FOR SOUTHEAST GEORGIA AND EXTREME NORTHEAST
FLORIDA...

A COLD AND VERY DRY AIRMASS HAS MOVED INTO THE AREA. THIS WILL
RESULT IN UNSEASONABLE COLD TEMPERATURES TONIGHT INTO SUNDAY
MORNING. RECORD LOWS ARE EXPECTED TO BE SET ACROSS A WIDE EXPANSE
AND SOME AREAS COULD SEE THEIR LATEST FREEZING TEMPERATURES ON
RECORD. PLEASE REFER TO LATEST URGENT WEATHER MESSAGE FOR ADDITIONAL
INFORMATION.

DRY AIR WILL COMBINE WITH GUSTY WINDS RESULTING IN A HIGH FIRE
DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN ELEVATED FIRE DANGER WILL CONTINUE ON SUNDAY AS DRY AIR REMAINS
OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/ZIBURA

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Duval

When
April 7, 9:00 PM EST to April 8, 8:00 AM EST
Where
Duval forecast zone
Reported by
ASOS

A record low temperature was set for both the date and month of April along with the latest freeze ever in Jacksonville. The low temperature fell to 31 degrees at 6:10 a.m. EDT breaking the old record of 37 degrees set in 1971. This also breaks the record low temperature for the month of April with the previous record low temperature for April being 34 in 1987. This was also the latest freeze in Jacksonville records with previous date of the last freeze being March 31st 1964 when the low temperature dropped to 32 degrees.

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14403.